Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Getting bad headaches. Suggest medication?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hello, I really get bad tension type headaches that last all day everyday for months due to work related problems in my last job. I have since moved on, but my headaches have not. Is there any type of therapeutic medication I can try temporarily to ease the pain. Panadol does not work.
Posted Wed, 12 Jun 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later

Thanks for your health concerns.

Other group of medications that are effective for these headaches are non-steroidal antiinflammatories, such as aspirin, ibuprophen and naproxen. Naproxen is particularly useful since it is dosed every 12 hours. You can get it over the counter as well. Formulations containing aspirin and caffeine, such as Excedrin can be beneficial. Nevertheless, it is important to note that all of these medications can have side effects if taken for prolonged periods of time or high doses, so ideally should be used sparingly. Non-medication techniques, including therapeutic massage, chiropractor visits or acupuncture has been found very helpful for many patients.

Hope this is useful, wish you the best health, blessings,

Dr Brenes-Salazar MD
Mayo Clinic MN USA
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor